Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Night Sweats
Jan 9, 2013

Hello, I am a healthy 46 year old male who is 22 years HIV+. I am on a new regiment of anti-virals. NORVIR, ISENTRESS, VIRAMUNE XR, and PREZISTA. Horrible night sweat, now on my 3 week. Never had these before. Thanks

Response from Dr. Henry

I would recommend discussing with your HIV provider without delay. Nite sweats have not been a prominent feature for side effects from those medications with little published data on that particular entire regimen. I assume that you have some degree of drug resistannce necessitating use of a more complex multi-class HIV regimen. Severe new night sweats (also recommend checking and recording body temperature regularly) merit a clinical evaluation for hidden infection or other condition in order to rule out other causes and allow a focus on your HIV drugs if no other cause seems likely. If one of your drugs is a possible cause then a methodical switching of drugs to alternative regimen is worth discussing. Would make sure liver, kidney and other major organs are fine with no clues indicating a serious reaction to the nevirapine or darunavir in particular (I assume there has been no rash developing?) KH



Previous
Can i take Imodium while taking Complera?
Next
having gaining of stomach

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement